MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR373720
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 the patient underwent open aortic arch replacement due to aortic arch atheroma using antegrade deployment of a gore® tag® conformable thoracic stent graft with active control system (ctag a/c).It was reported that no guidewire was used during device placement.The delivery catheter was inserted into the open aorta.The first two deployment steps were performed with no reported issues.It was reported that, as the physician attempted to initiate removal of the lockwire from the catheter, the red lockwire handle separated from the deliver catheter.Reportedly there was no issue turning the red lockwire handle and initiating removal of the lockwire, but after a short distance a resistance was noted followed by the lockwire handle breaking.It was reported that the lockwire was not pulled with force, and that the break occurred directly after the resistance was noted.The backup deployment hatch was opened and the physician attempted to complete removal of the lockwire handle by pulling the lockwire.However, the lockwire was unable to be pulled and removed from the hatch.Likewise it was reported that the angulation fiber was unable to be removed.It was noted that the lockwire and angulation fibers felt, "stuck".Due to the nature of the open procedure the physician opted to remove the device directly from the patient's aorta.A new ctag a/c device was used and deployed with no reported issues.It was noted that a guidewire was used to place the second ctag a/c device.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H6: investigation findings: code 213 - the gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: the lockwire was separated from the lockwire handle.The lockwire was properly routed through the catheter, device, and into the curved olive.The angulation fibers were separated from the angulation handle.The angulation fibers remained routed through the catheter and most of the stent graft.The angulation fibers were separated near the distal end of the stent graft.During testing for design verification, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.Based on the evaluation, the reported difficulty and inability to remove the lockwire could not be confirmed.There is potential that off-label use in an antegrade hybrid fashion may have contributed to the reported event.H6 investigation conclusions: code 18 added according to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), materials required for device placement include a.035¿ (0.89 mm) cook lunderquist® extra stiff guidewire (¿extra-stiff¿) or equivalent, 250 cm or longer.Furthermore, the indications for use section of the ifu states that the gore® tag® conformable thoracic stent graft is intended for endovascular repair of all lesions of the descending thoracic aorta, including isolated lesions in patients who have appropriate anatomy and type b dissections in patients who have appropriate anatomy.Potential adverse events and/or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, catheter breakage and incomplete deployment of the stent graft.H6 investigation findings: code 3233 updated to code 213 h.6.Investigation conclusions: code 11 updated to code 4315.
 
Additional Manufacturer Narrative
H1/h2 type of reportable event - after quality review of the case file it was determined that, due to the nature of the procedure being open prior to any gore device placement, no conversion or other additional unplanned surgical procedure took place at the time that the device was removed from the patient's aorta.Furthermore, no patient harm or other adverse events occurred in relation to the device malfunction during the procedure.Therefore, according to the aortic worldwide adverse event regulatory reporting guidelines, this complaint does not meet the definition of a reportable serious injury adverse event.According to the aortic worldwide adverse event regulatory reporting guidelines, this complaint does meet the definition of a reportable malfunction, and therefore the type of reportable event has been updated accordingly.H.6.Investigation conclusions code 11 remains unchanged b.1.Corrected from adverse event to product malfunction.B.2.Outcomes attributed to adverse event corrected from other serious, "yes" to other serious, "no".H1/h2 type of reportable event corrected from serious injury to malfunction.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12125528
Report Number2017233-2021-02136
Device Sequence Number19715178
Product Code MIH
UDI-Device Identifier00733132646821
UDI-Public00733132646821
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberTGMR373720
Device Catalogue NumberTGMR373720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/20/2021
09/22/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/20/2021
09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN, PANTOPRAZOLE, BUPRENORPHINE.
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight78